Read more customer reviews
Write a Review
Extra Strength Excedrin - My Dr. Raves About It!
Aug 15, 2001 (Updated Aug 17, 2006)
by Elzora Shaw
a Very Helpful Review
by the Epinions community
Pros:Very effective in relieving my headaches. Recommended by my Dr.
Cons:Has caffeine in it that I am supposed to avoid.
The Bottom Line: Highly recommended by my Dr. and now I know why! Extra Strength Excedrin did a great job of ridding my daughter of her awful headache.
My Daughter Had a Doosey of a Headache
Recommend this product?
My 19 year old daughter woke up this morning with a massive headache, a sore throat, and a fever of 102.2. I wasn't sure that plain old Tylenol would help, so we got out the 2-2-2's. In case your not familiar with what 2-2-2's are, they are pills that you can buy over the counter in Canada that contain 300 mg. of Acetaminophen, 15 mg. of Caffeine, and 8 mg. of Codeine. I gave her two of them, and sent her back to bed until she could get into the Dr. later this morning. At the Dr.'s office we learned that she simply had a virus, all of the tests were normal. He asked us what she had taken for the pain and I told him (he said "oh, good old 2-2-2's!) I didn't know that was what they were called until today. My daughter told him that they were not getting rid of the pain. Now, our family (and friends) jokingly call our Dr. "Dr. feel good", because if he can't give you anything to help you get better (in our case, she simply had a virus) then he at least gives you something to help you feel better. In the past he has given her Tylenol 3, with codeine. Because codeine is a narcotic, he is shying away from prescribing it as much as he used to.
He went on to tell us that he was so sick with a similar illness two weeks prior, that he actually had to miss a couple days of work. He proudly told us, "you know what I took that worked just great? Extra Strength Excedrin!" He said he had never tried them before and he was amazed at how they took away his headache pain - and believe me, he has access to all the pain medicines he could ever want! He was really singing the praises of Extra Strength Excedrin. Yup, Excedrin and Chloraseptic lozenges got him through!
She Tried it and it WORKED!!
WalMart had a good selection of different types of Excedrin. Migraine, regular strength, and the Extra Strength that we were shopping for. We snatched it up, along with some Chloraseptic throat lozenges, and went home. I made my daughter eat some bread and gave her 2 tablets of Excedrin. (They are round white pills, almost 1/2" in diameter). Well, you are probably already guessing what happened. They got rid of her headache!! We were amazed. I used Excedrin years ago with good success, but haven't been able to take anything with caffeine in it for some time now because of a heart murmur and acid reflux disease. Truthfully, I had forgotten how well it used to work for me. I will add that while Excedrin did take care of her headache, she still had a backache that the Excedrin didn't touch.
Each pill contains 250 mg. of acetaminophen (the same ingredient in Tylenol), 250 mg. of aspirin, and 65 mg.of caffeine. I guess the combination of the two pain medicines along with the caffeine is what does the trick. I took a look at my bottle of extra strength Tylenol, and it had 500 mg. of acetaminophen in each tablet.
On television commercials, Excedrin claims to be the "pain experts", so I suppose to some people the words Excedrin and headache go hand in hand. But on the bottle, they also say that this medicine can be used for other ailments, such as sinus pain, colds, muscle aches, female discomforts, toothache and even minor arthritis pain.
These pills are for children ages 12 and up, and the directions say to take 2 tablets (with water) every 6 hours, and not to take more than 8 tablets in one 24 hour period.
Never give aspirin (an ingredient in Excedrin) to children or teens when they have a fever along with signs of chicken pox, flu or colds - it can trigger Reye's Syndrome, a potentially fatal condition.
You should also be careful if you are on blood thinners (my hubby is on aspirin therapy to thin his blood). You should not take Excedrin in this case because Excedrin contains aspirin. The label also warns not to take Excedrin if you are on any medicines for gout, arthritis, or diabetes.
This medicine is not appropriate for women who are pregnant, or nursing.
Keep this medicine out of the reach of children. In case of an overdose, (even if there are no noticeable symptoms), it is important to seek medical attention immediately.
Drug Interaction Precaution
You should not take Excedrin if you are taking any other kinds of blood thinners (aspirin thins the blood and there is aspirin in Excedrin), or if you are taking other medications for diabetes, gout or arthritis.
Helpful Information About Headaches
In order to treat your headache, you first need to recognize what kind of headache you have, as there are many kinds of headaches! You must learn to Identify Your Headache!
Ever feel like there is a rubber band around your head? Your head aches on both sides? These are the symptoms of Tension Headaches, thought to be from muscle contractions.
Although less common, these can be excruciatingly painful. Pain is like a stabbing pain, usually around one eye or one side of the head. These are called cluster headaches because they occur in daily clusters that can go on for weeks at a time.
Generally occur when people with continual headaches over use pain medication, causing the condition to get worse instead of better. You should see your Dr. if this is happening to you.
A throbbing pain and pressure in your sinus area, much worse when you bend over, sneeze, or anything that increases the amount of blood in the head.
If you suffer from these, you have my sympathy. I have only had a few and they were the most awful pain I have ever experienced. Common symptoms are a continual throbbing pain, many times on just one side of the head. They often occur with nausea, vomiting, and sensitivity to light and sounds. They are caused by constriction and then relaxation of the blood vessels in the head.
If you are someone who suffers from repeated headaches, and feel you may be dealing with rebound headaches, try these suggestions for relief:
Non-Drug Pain Remedies
Relieve stress any way you can!! Try these remedies:
*Take a walk
*Take a warm bath or shower
*Lie down and close your eyes for 30 minutes in a dark room
*Put a warm washcloth on the eyes or site of the pain for 30 minutes
*Ice can also be effective - place an ice pack on the area for 20 minutes
*Massage or heat applied to the back of the neck
*Relaxation techniques such as meditation or breathing exercises
*Try not to over do the pain medicines
*Stretching exercises of the neck area
*Avoiding red wine, chocolate, and MSG can help prevent headaches
*Acupressure of the temples (massage with index fingers with pressure) for 10 seconds, repeat as necessary.
I am so thankful that my Dr. reminded me of the value of Extra Strength Excedrin! I always feel better about taking a medicine that my Doc recommends, and I think it is probably better for my daughter to take a pain reliever without the narcotic ingredients if it will do the job!
I highly recommend Extra Strength Excedrin for anyone who suffers from headaches!
Read more product reviews on Extra Strength Excedrin
Write a Review
Share this product review with your friends
Excedrin Tablets contain Acetaminophen, Aspirin (NSAID) and Caffiene
250mg Acetaminophen 250mg Aspirin 65mg Caffeine
Excedrin Extra Strength Do not use more than directed (see overdose warning) Drink a full glass of water with each dose. Adults and children 1...
The Lotoons Store NEW Excedrin Extra Strength Pain Reliever - 300 Caplets NO SALES TAX FREE EXPEDITED SHIPPING Our price $30.63 $40.95 Summary Many do...
Excedrin Tablets contain Acetaminophen, Aspirin (NSAID) and Caffiene
Extra strength pain reliever by PhysiciansCare is made primarily with active ingredients of aspirin, acetaminophen, and caffeine. Each box comes with ...
Excedrin Extra Strength formula 300 caplets. New and fresh lot.
SCS Excedrin Extra Strength - 300 Caplets
1 Box 200 count TABLETS Excedrin Extra Strength
With two different kinds of pain relievers in every pill, plus a booster to enhance headache relief, Excedrin ends headaches fast.For additional heada...